Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Face rash
May 13, 2009

Hello,

I was diagnosed and started truvada + stocrin few month ago when my cd4 was < 200 and VL 6000. I have had a skin rash all over accept my face 2 weeks after starting treatment. It has went away and I switched to Atripla couple month ago. I also started to get rash on my face, spots, redness, dryness and slight itcheness couple month ago. My counts last time, also couple month ago are CD4 > 200 and VL 60. It increases after a visit to pool/sauna. I have never had this problem with my face before. Is it possible that HIV combined with the pills made my skin more sensitive and allergetic to chlorine, or sauna (I only spend about 10 min in one visit to pool, I am used to longer times.) I can recall a vacation just before starting on Atripla, I have went to sauna for a long period of time (no pool) and it had no effect on my face. Which products can I try to remedy this reaction that are safe to use.

Thanks in advance for your answer

Response from Dr. Henry

Skin rashes are very common in the general population and even more common in HIV+ persons. In the facial area seborrheic dermatitis is very common and can often flare up when starting effective HAART (usually will over time improve). Often treatment with an antifungal shampoo used as a soap can help or antifungal cream is helpful. I would discuss with your HIV doc and consider a derm referral/evaluation to make a more specific diagnosis which can then lead to treatment recommendations. KH



Previous
Rash due to Atripla
Next
knee/feet stiffness in AM

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement